Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 3:15 AM CDT for Garfield County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 3:15 AM CDT (08:15 UTC)
- Expired
- May 6, 2005, 3:45 AM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 060815 SVRLBF NEC071-060845- /O.NEW.KLBF.SV.W.0065.050506T0815Z-050506T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 AM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 345 AM CDT * AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN GARFIELD COUNTY...OR ABOUT 19 MILES NORTH OF BURWELL. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN GARFIELD COUNTY AT 340 AM CDT LAT...LON 4207 9921 4189 9920 4188 9878 4206 9879 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 060829 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 AM CDT FRI MAY 6 2005 NEC071-060845- /O.CON.KLBF.SV.W.0065.000000T0000Z-050506T0845Z/ GARFIELD NE- 329 AM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM CDT FOR NORTHERN GARFIELD COUNTY... AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL GARFIELD COUNTY...OR ABOUT 18 MILES NORTH OF BURWELL...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN GARFIELD COUNTY AT 330 AM CDT LAT...LON 4207 9921 4189 9920 4188 9878 4206 9879 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:05 AM CDT, 10 minutes earlier.
Area forecast discussion, May 6, 3:05 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 AM CDT FRI MAY 6 2005 .DISCUSSION... AREA OF THUNDERSTORMS THAT DEVELOPED IN THE NORTH CENTRAL WILL CONTINUE TO ARC TO THE EAST THIS MORNING AS LOW LEVEL JET HAS AIDED IN LIFT AS MIDLEVEL FROGEN BAND HAS SET UP. CURRENT BAND LOOKS TO EXIT THE CWA NEAR 11Z...HOWEVER WILL CARRY TRW INTO THE MORNING AS DEVELOPMENT MAY CONTINUE TO THE WEST. ANOTHER 60M H5 HEIGHT RISE AT KLBF OVER THE LAST 24 HRS. THEREFORE WILL ADD ABOUT 5 DEGREES TO MAX TEMPS TODAY. CONVECTION FOR TODAY MAIN FCST ISSUE AS ATM CONTINUES TO PRIME WITH CONTINUED SOUTHERLY FLOW AND MOISTURE ADVECTION. PW/S AT KLBF NOW UP TO 0.86IN WITH ETABFR SOUNDINGS INCREASING VALUE TO 1.00IN BY 22Z. ON TOP OF THIS...MODEL IS OUTPUTTING 4011J/KG CAPE AND NO CIN...WITH A LI OF -9.8. TO THE SOUTH...BFR SOUNDING NEAR KMCK BY 20Z -1 J/KG CIN...WITH 3808J/KG CAPE. TO THE WEST...FROM KIML NORTH TO THE EASTERN PANHANDLE...CIN A BIT HIGHER WITH THERMAL RIDGE BUILDING IN AT H75 AND A BIT LESS MOISTURE. TEMPS AT H75 RISE TO BETWEEN 13 AND 14C. A CONCERN WITH NAM MODEL OUTPUT HOWEVER IS THAT 2M TEMPS HAVE BEEN RUNNING WARM AND SFC TD/S HAVE BEEN TOO MOIST. THIS INCREASES CIN AND DECREASES CAPE AND CREATES A QUESTION AS TO CONVECTIVE INITIATION. IF ENOUGH LOW LEVEL FORCING IS GENERATED ALOND THE DRYLINE IN CO...STORMS SHOULD FIRE IN THE AFTERNOON AND SPREAD INTO A VERY UNSTABLE ATM. HOWEVER...IF STORMS DO NOT INITIATE WITH SFC FORCING...INITIATION WILL BE LATER... IN THE EVENING...AS H7 WAVE APPROACHES AHEAD OF MAIN H5 LOW. THEREFORE FCST INCLUDES CHANCES IN THE AFTERNOON...THEN LIKELY EVENING AND INTO THE NIGHT. EASTERN ZONES WILL HAVE TO WAIT FOR STORMS TO TRAVERSE CWA...ALTHOUGH A SEPERATE AREA OF DEVELOPMENT IS POSSIBLE IN THE AFTERNOON ASSOCIATED WITH LIFT DUE TO MID LEVEL WAA AND ASSOCIATED FROGEN. THIS IS HANDLED WITH SCHC AND CHC TRW. FOR TYPE OF WX...BRN INDICATES SUPERCELL POSSIBILITY IN SW INITIALLY THEN MULTICELLULAR IN AREA OF HIGHEST INSTABILITY. THIS AREA OF POSSIBLE SUPERCELLS MAY BE TRANSLATED FURTHER EAST HOWEVER...PERKINS COUNTY NORTH IF LOWER CAPE VERIFIES AND SHEAR FCST ACCURATE. H4-H85 SHEAR VALUES 35-40 KTS ACROSS THE CWA. WET BULB ZERO HEIGHTS OF 7.5-8K FT INDICATE LARGE HAIL THREAT. THUNDERSTORMS SHOULD END FROM SW TO NE OVERNIGHT. FOR SAT...MAIN UPPER LOW TO BE LOCATED OVER WY...WITH DRIER SSW FLOW WESTERN HALF CWA. COLD POOL AT H5 AND DECREASING LI/S MAY LEAD TO SOME PRECIP IN THE NW...WHILE CHANCES FOR TRW EAST AS SFC TROUGH MOVES THROUGH. WITH UPPER LOW NORTH OF CWA ON SUN...BEST CHANCES FOR SHOWERS LOOK TO BE NORTH OF I80. ATM STABLE ON MONDAY WITH SOME CLOUDS PERHAPS LINGERING ACROSS THE NORTH...AS NEXT LOW APPROACHES THE CA/OR COAST. LATEST 00Z GFS RUN CONSISTENT WITH THE TIMING OF THIS FROM PREVIOUS 00Z RUN. PREVIOUS RUN HOWEVER MUCH FASTER THEREAFTER...UNTIL SOLUTIONS BRING H5 LOW OVER ND 00Z FRI. RESULT IS NO MAJOR CHANGES MADE TO EXTENDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && JMC
Hazardous weather outlook, May 5, 3:12 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT THU MAY 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTHWEST INTO NORTH CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...PRODUCING A FEW CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS GUSTY WINDS TO 40 MPH AND POSSIBLY SMALL HAIL...HOWEVER RAINFALL AMOUNTS WILL BE LIGHT. THERE IS A CHANCE THAT A STORM OR TWO COULD PRODUCE HAIL UP TO NICKEL SIZE PRIOR TO SUNSET...MAINLY EAST OF HIGHWAY 83 FROM NORTH PLATTE TO VALENTINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE RETURN IS EXPECTED TO BE GREATER OVERNIGHT TONIGHT AND FRIDAY...WHICH WILL LEAD TO GREATER INSTABILITY DURING THE DAY FRIDAY. ANOTHER...STRONGER UPPER LEVEL DISTURBANCE WILL ALSO MOVE INTO THE AREA DURING THE DAY ALLOWING FOR THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE ATMOSPHERE WILL BE MORE UNSTABLE BY FRIDAY AFTERNOON SO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY...ESPECIALLY NORTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. DRIER AIR IS EXPECTED TO MOVE INTO THE REGION DURING THE DAY SATURDAY WHICH IS EXPECTED LIMIT COVERAGE OF THUNDERSTORMS. HOWEVER...BY SATURDAY NIGHT A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE AREA AND WILL ALLOW FOR INCREASED CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS LATE SATURDAY INTO SUNDAY. ANOTHER SYSTEM WILL APPROACH THE AREA ON TUESDAY AND MAY LEAD TO ADDITIONAL THUNDERSTORMS CHANCES...ALTHOUGH THE PATH OF THE SYSTEM IS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY ACROSS WESTERN AND NORTH CENTRAL PORTIONS OF NEBRASKA. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:28 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| May 6, 3:42 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 33 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 66 min |
| May 6, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 6, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.